MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOCKING BOLT MEASURING DEVICE F/TROCHANTERIC FIXATION NAILS; GAUGE,DEPTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LOCKING BOLT MEASURING DEVICE F/TROCHANTERIC FIXATION NAILS; GAUGE,DEPTH
Model Number 357.402
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Part number: 357.402.Synthes lot number: 5760030.Supplier lot number: n/a.Release to warehouse date: april 10, 2008.Expiration date: n/a.Manufactured by synthes brandywine.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.The locking bolt measuring device f/trochanteric fixation nails (p/n: 357.402, lot number: 5760030) was received at us customer quality (cq).Upon visual inspection, the ball and compression spring components are missing.The shaft is also bent in the middle.Device failure/defect identified? yes.Dimensional inspection: drawing.Specified dimensions: shaft diameter = 2.5 +0/-0.1mm.Measured dimensions: shaft diameter = 2.45mm, conforming.Device used - caliper ca802.Dimensional analysis on the hole for the missing ball and compression spring components could not be performed due to deformation from the staking process that happens during final assembly.Document/specification review: current and manufactured were reviewed.Current and manufactured were also reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Conclusion: the overall complaint was confirmed for the locking bolt measuring device f/trochanteric fixation nails (p/n: 357.402, lot number: 5760030) as the ball and compression spring components are missing and the shaft is bent in the middle.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, a locking bolt measuring device was found to be broken during reverse logistics audit of the returned device at millstone.There was no patient involvement.This report involves one (1) locking bolt measuring device f/trochanteric fixation nails.This is report 1 of 1 for (b)(4).

Brand Name
LOCKING BOLT MEASURING DEVICE F/TROCHANTERIC FIXATION NAILS
Common Device Name
GAUGE,DEPTH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9967418
Report Number2939274-2020-01862
Device Sequence Number19385309
Product Code HTJ
UDI-Device Identifier10886982196255
UDI-Public(01)10886982196255
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.402
Device Catalogue Number357.402
Device Lot Number5760030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2020
Initial Report FDA Received Date04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1